MAUDE Adverse Event Report: BIOPRO, INC BIOPRO PSL HIP STEM

BIOPRO, INC BIOPRO PSL HIP STEM
Model Number 17043
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
On 6/25/2020 biopro was notified of a failed extra short hip stem.The stem was implanted on (b)(6) 2009.An additional phone call was held with the surgeon on 6/29/2020 to gather more information.The patient was experiencing pain for quite a while, but was walking.When she explained the pain an x-ray was performed and the fracture of the hip stem was evident.She indicated that 2 years previously she had suffered a fall.Upon review of an x-ray taken in 2019 a hair line fracture in the hip stem was evident, but not noted at the time of the x-ray.It is unknown when the hip stem failed, but remodeling of the bone around the distal end of the implant is indicative of the implant moving within the bone for an extended period of time.Additionally, when this hip was implanted in 2009 the surgeon utilized a technique which resulted in the hip stem remaining somewhat more proximal, the surgeon has since modified his implant technique.The hip will be removed and will be examined when it is returned.

Brand Name
BIOPRO PSL HIP STEM
Common Device Name
HIP STEM
Manufacturer (Section D)
BIOPRO, INC
2929 lapeer road
port huron MI 48060
MDR Report Key10214464
Report Number1832656-2020-00004
Device Sequence Number3232857
Product Code LPH
UDI-Device IdentifierM209170430
UDI-PublicM209170430
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K922500
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number17043
Device Catalogue Number17043
Device Lot Number106473
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2020
Initial Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR